Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 175, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 27, 2020, 1:47 PM CDT for Cooper County, Pettis County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2020, 1:47 PM CDT (18:47 UTC)
- Expired
- Sep 27, 2020, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cooper County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 1:51 PM CDT | TSTM WND GST 61 | Sedalia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WUUS53 KEAX 271847
SVREAX
MOC053-159-271915-
/O.NEW.KEAX.SV.W.0175.200927T1847Z-200927T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
147 PM CDT Sun Sep 27 2020
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Southern Pettis County in central Missouri...
Southwestern Cooper County in central Missouri...
* Until 215 PM CDT.
* At 147 PM CDT, a severe thunderstorm was located west of Sedalia,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sedalia, Smithton, Green Ridge, Otterville, Sedalia Memorial Arpt
and Clifton City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 9292 3869 9306 3853 9307 3853 9317
3854 9318 3853 9323 3855 9343 3882 9340
3879 9291
TIME...MOT...LOC 1847Z 281DEG 30KT 3872 9332
HAIL...<.75IN
WIND...60MPH
$$
CDB1 follow-up statement
518
WWUS53 KEAX 271901
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
201 PM CDT Sun Sep 27 2020
MOC053-159-271915-
/O.CON.KEAX.SV.W.0175.000000T0000Z-200927T1915Z/
Pettis MO-Cooper MO-
201 PM CDT Sun Sep 27 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN PETTIS AND SOUTHWESTERN COOPER COUNTIES...
At 200 PM CDT, a severe thunderstorm was located near Sedalia, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sedalia, Smithton, Otterville, Sedalia Memorial Arpt and Clifton
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 9292 3869 9306 3853 9307 3853 9317
3854 9318 3853 9323 3854 9330 3881 9326
3879 9291
TIME...MOT...LOC 1900Z 277DEG 31KT 3867 9317
HAIL...<.75IN
WIND...60MPH
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:51 PM CDT, 56 minutes earlier.
Area forecast discussion, Sep 27, 12:51 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1251 PM CDT Sun Sep 27 2020 .Discussion... Issued at 440 AM CDT SUN SEP 27 2020 The main concerns for this forecast package will be in regards to a cold front that will progress through the region from northwest to southeast today, bringing with it falling temperatures through the day as well as the threat for showers and thunderstorms. Cooler temperatures will persist through the week with the chance for the first frost of the season Friday and especially Saturday morning for northern portions of the forecast area. The surface cold front is already into NW Missouri as of 4 AM and progressing southeastward. A stratus deck has begun forming out ahead of the front due to some warm sector theta-e advection. A broken line of showers and possibly a thunderstorm or two may initiate generally along the Interstate 70 corridor toward sunrise this morning, with this continuing to the south and southeast through the remainder of the morning hours as the front progresses. After this, the CAMs seem to be in pretty solid agreement that a band of primarily stratiform rain will develop this early afternoon across northern and northwestern Missouri and progress to the southeast through the afternoon hours behind the surface front. A few embedded thunderstorms will be possible, especially on the southern edge of this band of showers where elevated instability will be maximized. While severe weather is not expected, some small hail, gusty winds (30 to 40 mph), and possible some locally moderate to heavy rain may be possible with these showers and thunderstorms. Any residual showers/storms should be moved out of the region to the southeast by late evening with clouds thinning from northwest to southeast behind the precipitation shield this evening. Temperatures will fall throughout the day, with temperatures dropping into the mid 50s by mid to late afternoon. Temperatures tonight and into Monday morning will be much cooler than recent nights/mornings, with lows in the upper 40s to near 50 degrees. Tranquil weather will persist for Monday through the end of the forecast period, with no precipitation expected. Highs will be in the mid 60s on Monday with mid to upper 60s on Tuesday before warming further into the low to mid 70s by Wednesday with lows in the 40s. Another surge of cold and dry air will come Wednesday evening as a strong cold front moves north to south through the region. Highs on Thursday will only reach the upper 50s to low 60s, falling further to the mid to upper 50s by Friday before moderating a bit to the mid 60s by Saturday. Portions of the region could receive their first frost of the fall season Friday morning and Saturday morning as overnight/morning lows fall into the 30s for areas north of the Interstate 70 corridor. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1244 PM CDT SUN SEP 27 2020 Showers and a line of thunderstorms is expected to impact the terminals fm TAF issuance thru 23Z-01Z. Cigs are expected to remain VFR btn 3-5kft with these storms however vsbys will be reduced in showers and storms to MVFR cat btn 4SM-5SM with winds N 15 to 20kts gusting to 30kts. Storms should exit the TAF sites aft 23Z-01Z with bkn-ovc mid lvl clouds persisting thru the remainder of the TAF with winds subsiding and becmg westerly btn 5-10kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BMW Aviation...73
Hazardous weather outlook, Sep 27, 5:01 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Sun Sep 27 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Sun Sep 27 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will form up along the I-70 corridor this morning and then slowly move to the south. Another line of more widespread thunderstorms will form over NW Missouri around noon, then slowly move south through the area. Severe weather is not expected with either area of storms, but the second line of storms will likely have heavy rain, gusting winds up to 40mph, small hail, and lightning as it passes through an area. The storms will be through the area by midnight with overall rainfall totals of a half to one inch. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost may become an issue late in the week as temperatures look to get down into the mid to upper 30s across northern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Sep 27, 12:02 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 PM CDT SUN SEP 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND GST SPRING HILL 38.74N 94.82W
09/27/2020 E60 MPH JOHNSON KS FIRE DEPT/RESCUE
POWER POLE SNAPPED IN HALF AT THE
INTERSECTION OF RACE AND HALE IN SPRING HILL
KS.
&&
EMKLocal storm report, Sep 27, 12:06 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 PM CDT SUN SEP 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM TSTM WND GST STILLWELL 38.77N 94.65W
09/27/2020 E60 MPH JOHNSON KS FIRE DEPT/RESCUE
ESTIMATED WIND GUSTS OF 60+ MPH AT 186TH AND
MISSION RD.
&&
EMKSpecial weather statement, Sep 27, 12:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1231 PM CDT Sun Sep 27 2020
MOZ037-038-043-044-053-054-271815-
Bates MO-Cass MO-Johnson MO-Lafayette MO-Henry MO-Jackson MO-
1231 PM CDT Sun Sep 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR CASS...WESTERN HENRY...
NORTHEASTERN BATES...SOUTHERN LAFAYETTE...SOUTHEASTERN JACKSON AND
JOHNSON COUNTIES UNTIL 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm near
East Lynne, or near Harrisonville, moving southeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Warrensburg, Harrisonville, Pleasant Hill, Peculiar, Knob Noster,
Holden, Garden City, Archie, Lone Jack, Urich, Freeman, Creighton,
Chilhowee, East Lynne, Kingsville, Baldwin Park, Lake Lafayette,
Centerview, Strasburg and Gunn City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 9461 3895 9418 3894 9350 3889 9349
3825 9394
TIME...MOT...LOC 1730Z 292DEG 39KT 3869 9429Local storm report, Sep 27, 1:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT SUN SEP 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND GST 2 NE WARRENSBURG 38.75N 93.66W
09/27/2020 M52 MPH JOHNSON MO TRAINED SPOTTER
SPEED RECORDED WITH A STATIONARY VEHICLE
ANEMOMETER.
&&
EMKSpecial weather statement, Sep 27, 1:29 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
129 PM CDT Sun Sep 27 2020
MOZ045-271915-
Pettis MO-
129 PM CDT Sun Sep 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY UNTIL
215 PM CDT...
At 129 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whiteman Air Force Base, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sedalia, La Monte and Green Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3856 9351 3880 9350 3882 9349 3881 9322
3854 9324
TIME...MOT...LOC 1829Z 280DEG 27KT 3871 9352
CDBLocal storm report, Sep 27, 1:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
134 PM CDT SUN SEP 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND GST 1 NNW WARRENSBURG 38.77N 93.74W
09/27/2020 E60 MPH JOHNSON MO PUBLIC
HEAVY RAINFALL AND STRONG WINDS, TOOK DOWN
SEVERAL BRANCHES 6-8 INCHES IN DIAMETER.
&&
EMKThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 11:51 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 24 min |
| Sep 27, 12:09 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 36 min |
| Sep 27, 12:31 PM CDT | Special Weather Statement | EAX | Cass, Johnson | 44 min |
| Sep 27, 12:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 46 min |
| Sep 27, 1:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 23 min |
| Sep 27, 1:29 PM CDT | Special Weather Statement | EAX | Pettis | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.